Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 67, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 1998, 10:40 PM CDT for Terrell County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1998, 10:40 PM CDT (03:40 UTC)
- Expired
- May 26, 1998, 11:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:19 PM CDT | Hail 1 | Dryden, TX | Multicell storms in Pecos County formed into a line with other cells to the north and moved into Terrell County where hail hit a gas plant. |
| May 26, 11:34 PM CDT | Hail 0.75 | Dryden, TX | The storms began to accelerate and moved eastward out of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4473 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
935 WUUS1 KMAF 270341 RRA SVRMAF TXC443-270430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1040 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TERRELL COUNTY IN WESTERN TEXAS * UNTIL 1130 PM CDT * AT 1038 PM CDT... MIDLAND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHEAST OF SANDERSON MOVING EAST AT 15 MPH. * THIS STORM IS EXPECTED TO REMAIN OVER RURAL AREAS...BUT WILL CROSS HIGHWAY 349...30 MILES NORTH OF DRYDEN BY 1050 PM. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS RSB/GPM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:12 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 26, 9:12 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 912 PM CDT TUE MAY 26 1998 CLUSTERS OF HVY RAIN PRODUCERS/SEVERE STORMS ARE ONGOING IN CWA ATTM AS BOUNDARY INTERACTION AND VERY UNSTABLE ATMOSPHERE EVIDENT. FFA WATCH FOR MUCH OF THE AREA AS STORMS LIKELY TO PERSIST NEXT FEW HOURS. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 63 min |
| May 26, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 52 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 49 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 64 min |
| May 26, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 61 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
| May 26, 8:21 PM CDT | Flash Flood Warning | MAF | Andrews | 2 hr |
| May 26, 8:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| May 26, 8:50 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 65 min |
| May 26, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 64 min |
| May 26, 9:33 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 63 min |
| May 26, 11:29 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.